So this morning I was in a hurry and I must have done something wrong while taking my shot because this huge bubble swelled up at the injection site. I was like, “hey mom, do you think this will be okay?” and she said yeah, so I didn’t think much of it. Then at work I got really hot, dizzy, and nauseous. I went to the bathroom and almost threw up, and then went back to what I was doing. I did that like 3 times and luckily I have a coworker whose mother is a diabetic and I asked her if this could have anything to do with the bubble. Apparently the insulin was in my bloodstream or something and it was making my sugar drop super fast. I swear I almost fainted, and I had to practically be force fed a cupcake because I felt so nauseous I didn’t want to eat it. I have never heard of this happening, my doctor never warned me or anything. Has this happened to anyone else? If my coworker hadn’t been there I probably would have passed out, it didn’t feel like a normal low.
FBOFW sometimes the insulin gets absorbed scary fast. Sometimes blamed on “hitting a vein” the sign after a shot there’s a blob of vein blood (not normal red but extra dark red) and I can see how that’s hitting a vein. Was this “huge bubble” dark red?
Yes, scary fast, long long string of hypo type scary.
Personally I’m a fan of more smaller shots, rather than one big one, and part of that is that if, say, my total daily lantus dose went into a vein and started acting right away, wow that’d be a lot. (Almost 20 units.)
It wasn’t red. Skin colored.
I had this happen once a few years ago. I injected my shot for lunch and as I was eating about fifteen minutes later started feeling extremely dizzy and sick. I tested and in fifteen minutes I’d dropped from in-range to 1.8 mmol/L. I had a juice box and a bunch of other food and twenty minutes later I was still only 3.0 so ate more. The only thing I can think of for why I dropped so suddenly, so fast and so hard was that the insulin went into my bloodstream. The injection site did bleed a bit when I did my shot, but I don’t remember a lump or anything.
Do you break your lantus into smaller doses? I’ve been taking mine all at the same time. Would love to be able to break into smaller shots.
I break my Lantus into smaller shots all the time, I dont like one big shot it hurts more that way…It works just the same, as long as you take the right amount.
Good to know! That Lantus burns! Thanks for the response.
I had this happen the other night…think I hit a vein or a muscle not sure which but it hurt like heck and bled and bruised with a knot. I was pretty worried about my Levemir going straight into my bloodstream but thankfully I only take 2 units so I saw no adverse side effects…not sure what may have happened if I had taken a large dose. Hope you get to feeling better!
I’ve never had this happen where it develops a bubble like that, but I often feel nauseated and sick and like I want to throw up when my blood sugar is rapidly dropping.
I once took a shot before breakfast, and started to eat, and suddenly felt low – I tested and was 57 (3.2). I couldn’t think of anything else to do but continue eating breakfast. And it did come up.
I didn’t have ANY indications of anything wrong – no swelling, no bleeding, no nothing. So I really don’t know why it happened, and the only lesson I learned is that stuff happens.
I’m really glad you had people around you to help – it really sounds like a terrible experience. And I think it’s important to get into the mind frame that when you’re low, you eat whether you want to or not. Like making it a mantra, so that it remains in your mind when you’re low and therefore stupid, LOL!
I sure hope it never happens to you again!